Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Prescribed Levipil and Strocit after craniotomy. Is the medicine necessary?

I underwent a right temporal craniotomy in February 2012. The Neurosurgeon and Neurologist prescribed Levipil 500 mg thrice daily for life and Strocit 500mg thrice daily for life. I am taking this regularly since February 2012. Is this necessary. I recently consulted a neurologist. He has asked me to continue Levipil 500mg and discontinue Strocit 500 mg and added Piranulin once daily. Is this ok.Kindly advise.
Asked On : Thu, 3 Jan 2013
Answers:  1 Views:  168
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Neurologist 's  Response
Nov 2013
Thank you for posting your query.
Levipil (levetiracetam) is an anti-epileptic drug, and is used to prevent seizures. If there is a scar in your brain,or if you had seizures in the past, you would need to take levipil for life.
Strocit (citicholine) and piranulin are drugs without much scientific evidence, and should not be used for life. However,they are safe when used for 3-6 months.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Neurologist, Apollo Hospitals, Hyderabad
Answered: Sun, 18 Aug 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor